Alert archive / Florida / Beach Hazards Statements in 2020
Beach Hazards Statement 17, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at May 7, 2020, 3:49 AM EDT for Volusia County, Florida. It took effect at May 7, 2020, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2020, 3:49 AM EDT (07:49 UTC)
- In effect from
- May 7, 2020, 7:00 AM EDT
- Expired
- May 7, 2020, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
961 WHUS42 KMLB 070749 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 349 AM EDT Thu May 7 2020 FLZ041-047-054-059-064-141-147-080000- /O.NEW.KMLB.BH.S.0017.200507T1100Z-200508T0000Z/ Inland Volusia-Southern Brevard-Indian River-St. Lucie-Martin- Coastal Volusia-Northern Brevard- 349 AM EDT Thu May 7 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong southward flowing current parallel to the beach. * WHERE...Inland Volusia, Southern Brevard, Indian River, St. Lucie, Martin, Coastal Volusia and Northern Brevard Counties. * WHEN...From 7 AM EDT this morning through this evening. * IMPACTS...Strong southward flowing current can knock swimmers off sandbars into deeper water and make them more susceptible to rip currents. * ADDITIONAL DETAILS...If no lifeguard is present, think twice about entering the surf. Be aware that beach closures may still be in effect for some communities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at May 6, 8:40 PM EDT, 7 hours 9 minutes earlier.
Area forecast discussion, May 6, 8:40 PM EDT, 7 hours 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
840 PM EDT Wed May 6 2020
.DISCUSSION...
Evng analysis shows a sharp dew point gradient over the neck of the
peninsula with an isold shra/tsra out ahead of it. Analysis of the
H100-H70 lyr shows the axis of the short wave trof approaching the
east FL coast, while H85-H50 analysis shows a thin "moisture"
boundary extending from Tampa Bay to Cape Canaveral. All suggest the
frontal boundary impinging on the I-4 Corridor. Behind, a strong
surge of W/NW winds dominates the WX pattern over the Deep South/NE
GOMex.
The frontal boundary will push through east central FL overnight. In
its wake, skies will clear as the brisk NWrly flow pushes the much
drier air down the peninsula. Northerly sfc pgrad acrs the peninsula
arnd 2.5MB...geostrophic table suggest sustained winds arnd 15KTS,
though 10KTS probably more likely in reality. Either way, too strong
to allow decoupling overnight. West winds veering to NW thru
daybreak could be breezy at times, esp along the coast. Bcmg
noticeably cooler, especially over the interior with min temps in the
M/U50s by daybreak...U50s/L60s along the immediate coast.
Only cosmetic changes needed to the aftn fcst...update to remove
precip from the nrn counties, as well as to freshen up wording.
Basic trend is on course.
&&
.AVIATION...Thru 8/00Z.
Sfc Winds: Thru 07/03Z...W 10-14KTS ocnl G18-22KTS. Btwn 07/03Z-
07/06Z...bcmg NW 9-13KTS. Btwn 07/12Z-07/15Z...bcmg N/NW 12-16KTS
fqnt G18-23KTS. Btwn 07/21Z-07/24Z...bcmg N/NE 9-13KTS.
Vsbys/WX/Cigs: VFR all sites...cigs AOA FL120.
&&
.MARINE...
Cold front approaching the Cape Canaveral area as of sunset this
evng fcst to push south of Lake-O/Jupiter Inlet aft midnight. In its
wake, sfc/bndry lyr winds increasing out of the W/NW thru early Thu
mrng, bcmg a fresh to strong NW breeze in the predawn hrs. By
daybreak, seas building to 5-7FT nearshore and 6-8FT offshore...
dominant pds AOB 7sec. A Small Craft Advisory will go into effect at
10PM/02Z tonight for hazardous boating conditions areawide. No sig
changes to the aftn fcst package.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Thursday morning through Thursday
evening for Coastal Volusia-Indian River-Inland Volusia-
Martin-Northern Brevard-Northern Lake-Okeechobee-Orange-
Osceola-Seminole-Southern Brevard-Southern Lake-St. Lucie.
AM...Small Craft Advisory from 10 PM this evening to 4 PM EDT
Thursday for Flagler Beach to Volusia-Brevard County Line 0-
20 nm-Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Bragaw/VolkmerHazardous weather outlook, May 6, 8:14 PM EDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 814 PM EDT Wed May 6 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-071000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 814 PM EDT Wed May 6 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Winds will become northwest to north behind a passing cold front tonight, with speeds increasing up to 20 to 25 knots and seas building up to 6 to 8 feet. A Small Craft Advisory will be in effect tonight after 10 pm for all the Atlantic Waters for these hazardous boating conditions. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A Fire Weather Watch is in effect for Thursday. Relative humidity values will fall to less than 30 percent west of I 95, with winds around 15 mph in the afternoon. Critical fire conditions are likely. This weekend, an area of unsettled weather will track toward the Florida peninsula from the gulf of Mexico. There is increasing likelihood of locally heavy rain and embedded lightning storms developing across much of the area Saturday night and continuing into at least Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Volkmer
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:51 AM EDT | Red Flag Warning | MLB | Okeechobee, Orange, Osceola, Seminole, Volusia | 16 hr |
| May 7, 4:02 PM EDT | Small Craft Advisory | MLB | 6 hr |
Nearby
Beach Hazards Statements in Florida, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.